Pain Channel
Topics & Medications
Quicklinks
Related Channels

Lortab Overdose

Treatment for an Overdose With Lortab

Early treatment after a Lortab overdose is essential. If the overdose was recent, a healthcare provider may "pump" the stomach, induce vomiting, or administer activated charcoal to prevent the body from absorbing Lortab.
 
A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and can help prevent liver damage due to this component of Lortab. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the hydrocodone component of Lortab.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lortab. Early treatment can help limit the severity of a Lortab overdose.
 
Alternative Therapies for Pain Management

Lortab Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.